Alert archive / California / High Surf Advisories in 2007

High Surf Advisory 4, NWS San Francisco Bay Area, CA

March 26, 20078 counties in California

NWS San Francisco Bay Area, CA issued this high surf advisory at Mar 26, 2007, 5:26 PM PDT for 8 counties in California. It took effect at Mar 27, 2007, 11:00 AM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 5:26 PM PDT (00:26 UTC)
In effect from
Mar 27, 2007, 11:00 AM PDT
Expired
Mar 28, 2007, 11:00 AM PDT
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 0.4 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2007-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2007-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KMTR 270026
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
526 PM PDT MON MAR 26 2007

...HIGH SURF ADVISORY IS NOW IN EFFECT FROM 11 AM PDT TUESDAY TO
11 AM PDT WEDNESDAY FOR THE SONOMA COUNTY COAST SOUTHWARD ALONG
THE MONTEREY COUNTY COAST...

.AN EASTERN PACIFIC STORM SYSTEM AND GUSTY NORTHWEST POST FRONTAL
WINDS WILL GENERATE LARGE NORTHWESTERLY SWELL OVER THE WATERS.

CAZ006-505-509-514-515-271100-
/O.NEW.KMTR.SU.Y.0004.070327T1800Z-070328T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
526 PM PDT MON MAR 26 2007

...HIGH SURF ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 11 AM PDT
WEDNESDAY...

LARGE NORTHWESTERLY SWELL WILL AFFECT THE CALIFORNIA COAST FROM
SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY BEGINNING LATE TUESDAY
MORNING AND CONTINUING THROUGH WEDNESDAY MORNING. WAVE MODEL
FORECASTS INDICATE SEAS WILL BUILD TO 15 FEET BY LATE TUESDAY
MORNING AND COULD POSSIBLY REACH AS HIGH AS 19 AND 20 FEET
TUESDAY AFTERNOON AND EARLY EVENING. THE NORTHWEST SWELL WILL
HAVE SHORT PERIOD INTERVALS OF 10 SECONDS. THE HIGH SURF WILL
SUBSIDE BELOW 15 FEET LATE WEDNESDAY MORNING AND AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

CANEPA
4 follow-up statements
000 
WHUS46 KMTR 271059
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
359 AM PDT TUE MAR 27 2007

...HIGH SURF ADVISORY IS NOW IN EFFECT FROM 11 AM PDT TODAY TO 11 AM
PDT WEDNESDAY FOR THE SONOMA COUNTY COAST SOUTHWARD ALONG THE
MONTEREY COUNTY COAST...

.AN EASTERN PACIFIC STORM SYSTEM AND GUSTY NORTHWEST POST FRONTAL
WINDS WILL GENERATE LARGE NORTHWESTERLY SWELL OVER THE WATERS.

CAZ006-505-509-514-515-271900-
/O.CON.KMTR.SU.Y.0004.070327T1800Z-070328T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
359 AM PDT TUE MAR 27 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 AM PDT WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 AM PDT WEDNESDAY. 

LARGE NORTHWESTERLY SWELL WILL AFFECT THE CALIFORNIA COAST FROM
SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY BEGINNING LATE THIS MORNING
AND CONTINUE THROUGH WEDNESDAY MORNING. WAVE MODEL FORECASTS
INDICATE SEAS WILL BUILD TO 15 FEET BY LATE THIS MORNING AND COULD
POSSIBLY REACH AS HIGH AS 17 TO 18 FEET THIS AFTERNOON AND EARLY
EVENING. THE NORTHWEST SWELL WILL HAVE SHORT PERIOD INTERVALS OF
10 TO 12 SECONDS. THE HIGH SURF WILL SUBSIDE BELOW 15 FEET LATE
WEDNESDAY MORNING AND AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

BRENCHLEY
000 
WHUS46 KMTR 271842
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1142 AM PDT TUE MAR 27 2007

...HIGH SURF ADVISORY IS NOW IN EFFECT FROM 11 AM PDT TODAY TO
11 AM PDT WEDNESDAY FOR THE SONOMA COUNTY COAST SOUTHWARD ALONG
THE MONTEREY COUNTY COAST...

.GUSTY NORTHWEST POST FRONTAL WINDS WILL GENERATE LARGE
NORTHWESTERLY SWELL OVER THE WATERS.

CAZ006-505-509-514-515-280345-
/O.CON.KMTR.SU.Y.0004.000000T0000Z-070328T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
1142 AM PDT TUE MAR 27 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT WEDNESDAY.

LARGE NORTHWESTERLY SWELL WILL AFFECT THE CALIFORNIA COAST FROM
SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY BEGINNING LATE THIS
MORNING AND CONTINUE THROUGH WEDNESDAY MORNING. WAVE MODEL
FORECASTS INDICATE SEAS WILL BUILD TO 15 FEET BY LATE THIS
MORNING AND COULD POSSIBLY REACH AS HIGH AS 17 TO 18 FEET THIS
AFTERNOON AND EARLY EVENING. THE NORTHWEST SWELL WILL HAVE SHORT
PERIOD INTERVALS OF 10 TO 12 SECONDS. THE HIGH SURF WILL SUBSIDE
BELOW 15 FEET DURING WEDNESDAY MORNING HOURS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KMTR 280336
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
836 PM PDT TUE MAR 27 2007

...HIGH SURF ADVISORY IS IN EFFECT UNTIL 11 AM PDT WEDNESDAY FOR
THE SONOMA COUNTY COAST SOUTHWARD ALONG THE MONTEREY COUNTY
COAST...

CAZ006-505-509-514-515-281130-
/O.CON.KMTR.SU.Y.0004.000000T0000Z-070328T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
836 PM PDT TUE MAR 27 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT
WEDNESDAY...

LARGE NORTHWESTERLY SWELL WILL CONTINUE TO AFFECT THE CALIFORNIA
COAST FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY THROUGH
WEDNESDAY MORNING. AT 8 PM...COASTAL BUOYS INDICATE SEAS AROUND 15
FEET WITH PERIOD INTERVALS AT 12 SECONDS. THE HIGH SURF WILL SUBSIDE
BELOW 15 FEET WEDNESDAY MORNING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$
000 
WHUS46 KMTR 281115
CFWMTR

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
415 AM PDT WED MAR 28 2007

...HIGH SURF ADVISORY IS IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR
THE SONOMA COUNTY COAST SOUTHWARD ALONG THE MONTEREY COUNTY
COAST...

CAZ006-505-509-514-515-281800-
/O.CON.KMTR.SU.Y.0004.000000T0000Z-070328T1800Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
415 AM PDT WED MAR 28 2007

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING FROM SONOMA COUNTY SOUTHWARD TO MONTEREY COUNTY.

LARGE NORTHWESTERLY SWELL WILL CONTINUE TO AFFECT THE CENTRAL 
CALIFORNIA COAST THROUGH THIS MORNING. AT 4 AM...COASTAL BUOYS
INDICATE SEAS AROUND 16 FEET WITH PERIOD INTERVALS AT 13 SECONDS.
THE HIGH SURF WILL SUBSIDE BELOW 15 FEET BY MIDDAY.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

BRENCHLEY

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high surf advisory went out at Mar 26, 5:00 PM PDT, 26 minutes earlier.

Area forecast discussion, Mar 26, 5:00 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 PM PDT MON MAR 26 2007

UPDATED MARINE DISCUSSION REGARDING HIGH SURF ADVISORY

.DISCUSSION...COLD FRONT IS MOVING INTO THE NORTH BAY AND STRETCHES
SOUTHWEST TO OFF THE SAN MATEO COAST. PRE TROUGH HAS PRODUCED
SHOWERS AND EVEN A THUNDERSTORMS...WITH SMALL HAIL REPORTED IN THE
NORTH BAY. A JET STREAK SEEN ON BOTH IR AND WV IMAGERY HAS BEEN
ENHANCING THE FRONT. SEVERAL VORT LOBES ARE ROTATING INTO NORTHERN
CALIFORNIA IN THE COLD POOL BEHIND THE COLD FRONT. FREEZING LEVELS
ARE DROPPING...WITH MT HAMILTON REPORTING A DUSTING OF SNOW IN A
CONVECTIVE SHOWER.

COLD FRONT WILL MOVE ACROSS THE DISTRICT OVERNIGHT ACCOMPANIED BY
SHOWERS AND THUNDERSTORMS. SMALL HAIL WILL BE A NEAR CERTAINTY IN
THUNDERSTORMS...AS THE FREEZING LEVEL CONTINUES TO LOWER. THE SNOW
LEVEL WILL FALL TO NEAR 2000 FEET OVERNIGHT...WITH SNOW ACCUMULATIONS
LESS THAN 2 INCHES. WINDS WILL BE GUSTY WITH THE FRONTAL PASSAGE...AS
WELL AS IN THE CONVECTION. VORT LOBES ROTATING INTO THE DISTRICT
OVERNIGHT IN THE UNSTABLE COLD POOL WILL KEEP SHOWERS AND
THUNDERSTORMS GOING OVERNIGHT. THERE WILL STILL BE A CHANCE OF
SHOWERS ON TUESDAY AS THE DISTRICT REMAINS IN CYCLONIC FLOW WITH THE
PASSAGE OF THE UPPER TROUGH.

A RETURN TO DRY WEATHER TUESDAY NIGHT...AND IF SKIES CLEAR TEMPS
COULD DROP INTO THE LOWER TO MID 30S...ESPECIALLY IN WIND PROTECTED
VALLEYS. AS HIGH PRESSURE SURFACE AND ALOFT BUILDS INTO THE WEST
COAST TEMPS WILL WARM BY THE END OF THE WEEK. LATEST EURO AND GFS
KEEP A FLAT RIDGE OVER THE DISTRICT FOR A CONTINUATION OF DRY
WEATHER WITH SEASONABLE TEMPS.

&&

.PREVIOUS AVIATION...SHOWERS WITH THE COLD FRONT CONTINUE TO HEAD NE
ACROSS THE SOUTH BAY. SHOWERS ARE NOW FOCUSING ON THE CENTRAL COAST.
CONDITIONS ARE MAINLY MVFR BUT LOCALIZED BRIEF IFR IS POSSIBLE IN
PASSING SHOWERS. STEEPENING MID LEVEL TEMPERATURE LAPSE RATES...
DECREASING LIFTED INDICES AND STRONG UPPER JET DYNAMICS WILL HELP TO
PRODUCE ADDITIONAL SHOWERS AND A CHANCE OF THUNDERSTORMS IN A POST
FRONTAL ENVIRONMENT TONIGHT AND TUESDAY.

&&

.MARINE...WE WILL BE ISSUING A HIGH SURF ADVISORY FOR THE ENTIRE
COAST INCLUDING THE MONTEREY BAY FOR 11 AM TUESDAY THROUGH 11 AM
WEDNESDAY. WAVE WATCH MODEL SHOWS A SWELL TRAIN 15 FEET POSSIBLY AS
HIGH AS 20 FEET OR SO MOVING DOWN THE COAST DURING THIS TIME. SOME OF
THIS WILL BE WIND WAVE GENERATED SEAS DUE TO INCREASINGLY GUSTY NW
WIND FLOW. GALE FORCE GUSTS ARE LIKELY. WILL BE ISSUING THE HIGH SURF
ADVISORY SHORTLY UNDER PRODUCT CFWMTR WHICH IS WMO HEADER WHUS46.

.MTR...WATCHES/WARNINGS/ADVISORIES...
       TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS 0-60 NM
                    INCLUDING SFO AND MRY BAYS.

PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Mar 26, 5:00 AM PDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 AM PDT MON MAR 26 2007

CAZ006-505>514-516>518-271300-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
500 AM PDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND
MONTEREY BAY AREAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG SPRING STORM SYSTEM IS EXPECTED TO AFFECT THE AREA TODAY
AND TONIGHT. THIS SYSTEM WILL BRING GUSTY WEST WINDS UP TO 40
MPH...RAIN AND HIGH MOUNTAIN SNOWS AND THE THREAT OF THUNDERSTORMS
BY LATE THIS AFTERNOON AND TONIGHT.

* SPECIAL WEATHER STATEMENT........SEE WWUS86 KMTR - SFOSPSMTR

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW LEVELS WILL REMAIN BETWEEN 2000 AND 3000 FEET ON TUESDAY
MORNING AS SHOWER ACTIVITY SLOWLY WINDS DOWN. LITTLE OR NO
ACCUMULATION IS EXPECTED. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CB

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 3:11 AM PDTMarine Weather StatementMTR28 hr

Nearby

High Surf Advisories in California, 2007Every high surf advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.